Hail, Lucas
- When
- May 25, 3:10 PM EST
- Where
- Lucas County, Toledo
- Measured
- 1.5 in hail
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 41.650, -83.550
Thunderstorms produced quarter to ping pong ball size hail.
Between May 25th and May 26th heavy rainfall occurred as a warm front lifted north across the area. A strong southerly flow, ahead of a cold front, transported very moist air through Tennessee, Kentucky and into Ohio on the 25th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Between May 25th and May 26th heavy rainfall occurred as a warm front lifted north across the area. A strong southerly flow, ahead of a cold front, transported very moist air through Tennessee, Kentucky and into Ohio on the 25th. Surface dew points were in the 60s. Wave after wave in the mid and upper levels helped trigger widespread showers, with embedded thunderstorms. High rainfall rates of over an inch per hour occured with the stronger storms, resulting in widespread flood warnings across Northern Ohio. The showers continued into the evening hours, and then reformed early on the 26th. By this point the ground was saturated and streams and creeks were running high. Additional storms compounded lingering flooding conditions, necessitating a second round of widespread flood warnings. Numerous state and local routes in the area were closed because of the quickly rising and flowing water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 25, 3:02 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT WED MAY 25 2011
.SYNOPSIS...
A WARM FRONT WILL SLOWLY LIFT NORTHWARD ACROSS THE REGION THIS
EVENING. WEAKENING LOW PRESSURE WILL MOVE ALONG THIS FRONTAL
BOUNDARY ON THURSDAY. THIS WEAK FRONTAL BOUNDARY WILL THEN LINGER
ACROSS CENTRAL OHIO ON FRIDAY BEFORE LIFTING NORTH OF THE LAKE
SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A WARM FRONT CONTINUES TO LIFT NORTHWARD ACROSS THE REGION THIS
EVENING. IT IS CURRENTLY MOVING INTO THE SOUTHWESTERN COUNTY
WARNING AREA. THERE IS ALSO A LAKE INDUCED BOUNDARY ACROSS
NORTHWEST OHIO THAT STRETCHES ACROSS AT NORTHERN WOOD EASTWARD INTO
SANDUSKY AND LIKELY ERIE COUNTIES. THESE TWO BOUNDARIES COULD HELP
TO GENERATE A BIT STRONGER LOW LEVEL SHEAR WITH THE POTENTIAL OF A
TORNADO NEAR THEM. THUS THE ISSUANCE OF THE TORNADO WATCH FOR THE
WESTERN HALF OF THE REGION.
ANOTHER CONCERN BESIDES THE SEVERE THREAT WILL BE THE LOCALLY
HEAVY RAINFALL. HAVE ALREADY ISSUED A FLOOD WATCH FOR THE WESTERN
HALF OF THE AREA WHERE A COUPLE ROUNDS OF HEAVY RAINFALL MAY
OCCUR.
THE BIGGEST UNCERTAINTY IS HOW FAR EAST THE SEVERE THREAT WILL
REACH THIS EVENING. FOR NOW WE BELIEVE IT WILL BE A SLOW
PROGRESSION EASTWARD AND WILL HAVE TO WATCH CLOSELY TO SEE IF ANY
ISOLATED CELLS CAN DEVELOP AHEAD OF THE LINE AS THE WARM SECTOR
ATTEMPTS TO MOVE NORTHWARD.
LOWS TONIGHT WILL BE A BIT WARMER WITH THICKER CLOUD COVER ACROSS
THE AREA. MOST LOCATIONS WILL SEE SOME RAIN COOLED TEMPERATURES IN
THE LOWER TO MIDDLE 60S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
FRONTAL BOUNDARY WILL REMAIN IN THE AREA ON THURSDAY AS LOW
PRESSURE MOVES ACROSS NORTHERN OHIO. IF ENOUGH HEATING CAN OCCUR
THERE MAY BE ANOTHER ROUND OF SEVERE THUNDERSTORMS. HEAVY RAINFALL
WILL ONCE AGAIN BE A PROBLEM.
THE FRONTAL BOUNDARY WILL THEN LINGER OVER THE AREA INTO FRIDAY
NIGHT OR SATURDAY. UNCERTAINTY IS WHERE THE OUTFLOW WILL DIRECT
IT. WILL KEEP CHANCE TO LIKELY POPS IN THE FORECAST INTO SATURDAY.
HIGHS ON THURSDAY WILL IN THE 70S TO NEAR 80. HOWEVER BY FRIDAY
TEMPERATURES WILL BE A BIT COOLER WITH CLOUDY SKIES MUCH OF THE
DAY. MINOR WARMING IS EXPECTED ON SATURDAY WITH HIGHS BACK INTO
THE MID 70S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS STAYING ON TRACK TO BUILD FIRST SIGNIFICANT RIDGE OF THE WARM
SEASON NORTH INTO THE AREA SUN INTO TUE. HOWEVER...BY WED THE MODELS
ARE NOW SHOWING A FLATTENING OF THE RIDGE WITH A TROUGH MOVING
ACROSS THE LAKES SO WILL NEED CHANCE POPS IN FORECAST FOR WED AND
COULD EVEN BE ENOUGH JUSTIFICATION FOR AT LEAST A SLIGHT CHANCE BY
TUE EVENING.
TEMPS CONTINUE TO LOOK WELL ABOVE NORMAL THROUGH THE PERIOD ALTHOUGH
WED COULD BE MORE QUESTIONABLE AS FLOW MAY SHIFT TO NW OFF OF LAKE
ERIE LEADING TO COOLER TEMPS FOR LAKESHORE AREAS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
BIG QUESTION REMAINS WHEN TSRA WILL AFFECT ANY GIVEN TAF SITE OVER
THE NEXT 24 HOURS. MODELS ALL OVER THE PLACE ON TRYING TO SHOW
ORGANIZED BANDS OF CONVECTION. BEST THING WE CAN DO FOR NOW IS TRY
AND SHOW ANY IMMINENT TSRA THEN LEAVE EVERYTHING ELSE FAIRLY
BROAD-BRUSHED. OVERALL THERE WILL BE AN INCREASED THREAT FOR TSRA
NEXT FEW HOURS IN A WEST TO EAST FASHION ACROSS THE AREA. SOME
ACTIVITY WILL CONTINUE TONIGHT AND THU MORNING AS AIRMASS REMAINS
UNSTABLE AND IS SUPPORTED BY UPPER LEVEL ENERGY. CONDITIONS WILL
VARY GREATLY IN AND OUT OF THE TSRA QUICKLY RANGING FROM VFR TO IFR.
THERE IS THE RISK OF LARGE HAIL AND DAMAGING WINDS WITH SEVERE
STORMS. SHOULD SEE SOME FOG DEVELOP LATER TONIGHT FOR THE INLAND
TAFS THEN IMPROVE BY LATE THU MORNING.
.OUTLOOK...NON VFR LIKELY AT TIMES LATE THU THROUGH FRIDAY IN
SHOWERS/STORMS.
&&
.MARINE...
A FRONTAL BOUNDARY OVER NORTHERN OHIO WILL PUSH NORTH ACROSS THE
LAKE TONIGHT BUT THEN SAG SOUTH OF THE LAKE ON THURSDAY AS LOW
PRESSURE MOVES OVER NORTHERN OHIO. THIS HAS BEEN A CONCERN OVER THE
PAST FEW DAYS AS TO WHERE THIS BOUNDARY WAS GOING TO BE LOCATED AS
WINDS COULD BE DRAMATICALLY DIFFERENT. GIVEN THE LATEST MODEL
GUIDANCE FEEL MORE COMFORTABLE SHIFTING WINDS MAINLY TO THE NORTH
AND NORTHEAST FOR LATE IN THE WEEK OVER THE LAKE THROUGH FRIDAY WITH
A TURN MORE SOUTHERLY NOT UNTIL SATURDAY AFTERNOON WITH HIGH
PRESSURE INFLUENCE. FOR NOW WILL KEEP WINDS AND WAVES BELOW SMALL
CRAFT ADVISORY...BUT WILL HAVE TO WATCH ESPECIALLY THURSDAY NIGHT
AND INTO FRIDAY AS A SMALL INCREASE IN THE NE WINDS MAY CAUSE SMALL
CRAFT CONDITIONS. WINDS TURNING BACK SOUTHERLY BY SATURDAY AFTERNOON
WITH HIGH PRESSURE OFF THE EAST COAST AND ANOTHER LOW PRESSURE
APPROACHING FROM THE PLAINS STATES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>010-017>019-
027>030-036-037-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ABEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 200 PM EDT WED MAY 25 2011 LEZ061-146>149-166>169-OHZ011>014-020>023-031>033-038-089-PAZ001>003- 261800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK- MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 200 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE AREA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE HAIL...AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ003-006>010-017>019-027>030-036-037-047-261800- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 200 PM EDT WED MAY 25 2011 ...TORNADO WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LEZ142>145-162>165-261800- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- 200 PM EDT WED MAY 25 2011 ...TORNADO WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
65 hail, 29 thunderstorm wind, 9 flash flood, 8 flood, 3 tornado, 1 debris flow. Local standard time, as filed.
Thunderstorms produced quarter to ping pong ball size hail.
Thunderstorm winds downed several large trees.
Quarter sized hail was observed.
A supercell thunderstorm moved across Hancock County. Hail as large as baseballs fell in association with this thunderstorm. The western half of the city of Findlay was especially hard hit. Golf ball or larger hail affected an area bordered by State Route 12 to the south, Township Road 99 to the north, County Road 140 to the west and roughly Main Street to the east. As many as 4,000 homes and business in this area may have been damaged by the hail. Thousands of automobiles also sustained damage from the hail. One automobile dealership on the north side of Findlay had over 400 vehicles damaged by the hail. Hundreds of homes also sustained damage from broken windows or damaged siding. This event could end up being one of costliest hail storms in Ohio history.
Golf ball sized hail was observed and reported to the Northern Indiana National Weather Service Office. The report was then forwarded to the Cleveland office. Numerous vehicles were damaged as a result of the large hail.
Thunderstorms downed a 36-inch diameter tree.
Thunderstorm winds downed several large tree limbs.
Hail from penny to golf ball sized was reported. Many vehicles and a few homes were damage by the hail.
Thunderstorm winds downed a 5 inch diameter tree onto a residence in town. The estimated wind gust associated with this thunderstorm was 65 mph.
A trained spotter estimated thunderstorm winds at 60 mph.
Nickel sized hail was observed.
Thunderstorms produced nickel size hail.
Penny sized hail was observed.
Thunderstorms produced a swath of quarter to golf ball size hail. Numerous vehicles and homes were damaged as a result of the large hail.
Thunderstorms produced a measured wind gust of 60 mph.
A supercell thunderstorm tracked across Sandusky County and produced a large swath of hail, ranging in size from quarters to baseballs (2.75 inch diameter). The destructive hail resulted in a significant amount of car insurance and home insurance claims. Dealerships around the area reported substantial vehicle damage. The damaging hail also caused a large amount of crop damage.
Penny sized hail was observed.
Quarter to ping pong ball size hail was observed during this thunderstorm.
Quarter to ping pong ball size hail was observed.
Thunderstorms produced golf ball size hail. Several vehicles were damaged as a result of the severe hail.
A line of thunderstorms produced a large swath of hail ranging in size from peas to golf balls. Numerous vehicles and homes were damaged during this event.
A swath of large hail fell across Erie County. Golf ball to hen egg size hail fell from the Sandusky area east across the Milan area to near Birmingham. Hundreds of vehicles and many homes were damaged by the hail.
An EF1 tornado touched down in a cemetery on the southeast side of Monroeville. This tornado then continued east on the ground for about eight miles before lifting near the intersection of Tiger Road and North Greenwich Milan Road on the southeast side of Norwalk. The path was parallel and just south of U.S. Route 20 for several miles. Around a dozen homes and businesses were damaged by this tornado. A couple of the buildings lost large sections of roofing with some of damage caused by fallen trees. The tornado also leveled a large barn as it crossed Halfway Road. Several dozen trees were also downed along the damage path which was no more than 50 yards in width.
A line of severe thunderstorms produced a swath of large hail ranging in size from ping pong balls to golf balls. Numerous vehicles and homes were damaged as a result of the damaging hail.
Thunderstorms produced hail ranging in size from ping pong balls to golf balls. Numerous vehicles were damaged during this event.
Thunderstorms produced a swatch of quarter size hail. Damaged windows were reported during this thunderstorm.
Golf ball sized hail was reported in Upper Sandusky. Many vehicles and a few homes sustained damage from the hail.
Thunderstorms produced quarter size hail.
Quarter sized hail was observed.
Penny to quarter sized hail was observed.
Thunderstorms produced golf ball size hail. The large hail damaged numerous vehicles.
Penny to quarter sized hail was observed.
Thunderstorms produced quarter size hail.
Thunderstorms produced a swath of nickel to quarter size hail as they tracked across the county. Locations impacted by the hail included Westlake, Rocky River, and Lakewood.
Thunderstorms produced quarter to golf ball size hail. Many vehicles were damaged by the hail.
Thunderstorms produced quarter size hail.
Penny sized hail was observed.
Thunderstorms produced a swath of pea, nickel, and quarter size hail.
Thunderstorms produced a swath of nickel to quarter size hail.
Thunderstorms produced quarter size hail as they tracked across Cuyahoga County.
Thunderstorm winds downed many trees in the Holly Hills Development along Cannon Ridge Drive and Brayes Manor Drive in Mentor.
Thunderstorms produced a swath of quarter to ping pong ball size hail. Numerous vehicles in the area were damaged as a result of the large hail.
Thunderstorm winds downed several large trees.
Thunderstorm winds caused damage across Lake County. A couple buildings sustained damage in East Lake. Roads had to be closed because of fallen trees in Lake Township, Madison Township and also in the city of Mentor. Numerous other trees were reported down across the county.
Thunderstorm winds downed several trees and large limbs in Concord Township.
Nickel sized hail was reported.
An EF0 tornado touched down in Fairlawn and traveled northeast for over four miles before lifting for good near Cuyahoga Falls. The damage survey suggested that the tornado may not have been in contact with the ground for much of the path length which was no more than 50 yards in width. Only intermittent damage was observed and it is likely that some of this was caused by straight line winds. Most of the damage was from fallen trees but some buildings were also damaged. A church in Fairlawn lost it's roof and several buildings sustained roof damage in downtown Cuyahoga Falls. Dozens of trees were either uprooted or snapped by the tornado. Several witnesses reported seeing a tornado in contact with the ground.
Thunderstorm winds downed numerous large trees onto power lines across the area. Police reported a transformer on fire and wide spread power outages.
A line of thunderstorms tracked across the county, producing a swath of nickel to quarter size hail.
Penny sized hail was observed.
Thunderstorms produced a swath of quarter sized hal.
Thunderstorm winds downed several large tree branches.
Thunderstorm winds downed a large tree and several large tree branches. The downed tree fell onto a home and destroyed the porch.
Penny sized hail was observed.
Quarter sized hail was observed.
Quarter sized hail was observed.
Penny sized hail was observed.
Penny sized hail was observed.
Thunderstorm winds downed several large trees.
A thunderstorm downburst caused damage in Geneva. A swath of damage was observed from near Geneva High School northeast to near the intersection of U.S. Highway 20 and South Myers Road. A house near the high school lost a large section of roof. Another 8 to 10 homes were damaged in a neighborhood just to the west of South Myers Road and to the south of U.S. 20. Most of this damage was caused by fallen trees and limbs. Many trees were damaged along the damage path which was over a mile in length.
Penny sized hail was observed.
Thunderstorm winds downed numerous trees. Some homes were damaged as a result of the downed trees.
Quarter sized hail was observed.
Thunderstorm winds downed several trees.
Local media reported that thunderstorm winds damaged roofs and gutters on a few industrial buildings.
Quarter size hail was observed.
Thunderstorms winds downed a few trees.
Quarter sized hail was reported. Thunderstorms continued to produce nickel size hail for several minutes.
Penny sized hail was observed.
Penny sized hail was observed.
Quarter size hail was observed.
Thunderstorm winds downed numerous large trees.
Nickel sized hail was observed.
Quarter size hail was observed.
Penny sized hail was observed.
Thunderstorms produced quarter size hail.
Thunderstorms produced nickel size hail.
Penny size hail was observed.
Penny to quarter sized hail was reported.
Thunderstorms with torrential rain moved over northern Ohio on the 25th. Rainfall rates around 1.5 per hour were observed. This heavy rainfall caused a mudslide in Garfield Heights closing portions of I-480 eastbound.
Penny sized hail was observed.
Penny sized hail was reported.
Torrential thunderstorms moved over western Medina County on the 25th with rainfall rates around 1.5 inches per hour. Runoff from this excessive rainfall caused portions of Interstate 71 northbound to flood just north of State Route 83. It was impassable to cars and was closed for a short while.
Strong thunderstorms with rain, wind, and hail moved over portions of Lorain County. Rainfall rates approaching two inches per hour were reported with this storm. Flooding occurred in Oberlin with several roads impassable with water up to the hoods on cars.
Thunderstorms with torrential rainfall with rates as high as 1.5 per hour moved over northern Ohio. Doppler radar estimated around two inches over Summit County. The rapid runoff resulted in flooding of several roads, including RT 224 and 277 in Akron.
Multiple thunderstorms move over central Ohio on the evening of the 25th. A storm moved over Ashland County late on the 25th with rainfall rates over an inch per hour. Numerous roads were flooded and several were closed. Water rescuse had to be conducted along RT 250 and Rt 89 as flood waters from Scotts Run inundated the road.
Torrential rainfall with rates over an inch per hour produced widespread flooding across Stark County. The Ohio and Erie Canal towpath in Navarre was flooded and closed for a short while. Several roads were closed or experienced nuisance flooding from High St and Whipple Road NW in Canton, and Strausser St in Jackson Township.
Strong thunderstorms with hail and heavy rain moved over Lorain County. The town of Pittsfield had high water on several roads most notably Quarry Road and Russia Road where depths were near waist deep in spots. Doppler Radar estimated over 2.5 in this area over 2 hours.
Thunderstorms with efficient rainfall rates moved over Cuyahoga County. Doppler Radar estimated over two inches of rainfall withing 75 minutes fell over portions of the county. Olmsted Falls experienced widespread flooding as streams downtown overflowed their banks. Water several feet deep was reported over Cook Road in the northern portion of town.
Thunderstorms with torrential rainfall of over 1.5 per hour fell over northern Ohio. Doppler Radar estimated two to three inches of rainfall over the Akron area. Local rain gages reported 1.92 at Akron-Fulton Airport and 2.37 at the Akron COOP site. The result of this rainfall was several intersections and N Main Street flooded. Water depths were a foot or less.
An area of low pressure and associated frontal boundaries resulted in several days of showers and thunderstorms with high rainfall rates. This rainfall cumulated over saturated ground cover to produce countywide flooding in Trumbull County. Several streams and creeks came out of banks, including the Eagle Creek in Braceville. In the Vienna and Howland areas there were several basements flooded.
Multiple thunderstorms move over central Ohio. A strong storm with rainfall rates over an inch per hour hit late on the 25th. Numerous roads were flooded and several were closed. In Crestline some families had to be evacuated to to rising flood waters from a local creek.
Thunderstorm winds downed several large trees and tree branches.
Thunderstorms with high rainfall rates of over an inch per hour moved into northern and eastern portions of Medina County. Rainfall totals on the 25th were over 3 inches in portions of the county, most of which fell within an hour and a half. Several roads were flooded, including a section of I-71. Hadcock Road in Brunswick was flooded by Healey Creek, which overflowed its banks and washed a vehicle into the creek.
Penny sized hail was observed.
Thunderstorm winds downed four trees near Garrettsville.
Thunderstorms produced a swath of nickel size hail as they tracked across Trumbull County.
Thunderstorms produced nickel, quarter, half dollar, and golf ball sized hail during this period of time. Some vehicles were damaged by the hail.
Thunderstorm winds destroyed a barn located on State Route 568.
Thunderstorm winds downed large trees and power lines.
Thunderstorm winds downed several large tree branches.
Thunderstorm winds downed a large tree limb.
Thunderstorms produced nickel size hail.
Thunderstorm winds downed a large tree.
Strong to severe thunderstorms with torrential rain moved over Northern Ohio on the 25th. Over Sandusky County as much as 2.13 inches of rain was recorded at the Fremont Water Treatment Plant during the evening hours. Runoff from these showers cause small streams and creeks to come out of banks during the early morning hours of the 26th. The Green Creek, a tributary to the Sandusky River, came out of banks and flooded County RT 181.
An EF0 tornado touched down west of Pierpont near the intersection of Lewis Road and State Route 167. The tornado continued east along State Route 167 for just over a mile before lifting just west of the center of Pierpont. Ten homes and buildings along the damage path sustained damage, mainly from lost roofing or siding. Many trees were also downed. Straight line winds may have contributed to the damage path which was no more than 100 yards in width.
Thunderstorm winds downed several large trees and power lines. Farm equipment was overturned and a roof was blown off a barn. Siding on an industrial building was damaged during this event as well.
Thunderstorms produced penny size hail.
Thunderstorms produced nickel size hail.
Thunderstorm winds downed two large trees.
Strong thunderstorms with efficient rainfall moved over portions of Wood County on the 26th. Doppler Radar estimated as much as 2-3 inches of rain fell across portions of the county. Minor flooding resulted with several road closures for a few hours that evening. Some roads that were flooded include ST RT 65 and Brillhart Road.
Severe thunderstorms moved through Hancock County bringing strong winds and hail. The heavy rainfall also produced nuisance flooding in typical urban locations with water around two feet deep over Bigelow Avenue.
Multiple thunderstorms move over Lorain County between the 25th and 26th of May. The storms on the 25th saturated the ground, allowing for rapid runoff from storms on the 26th. A storm moved over Lorain County late on the 26th with rainfall rates over an inch per hour. Numerous roads were flooded and several were closed. In the hardest hit city of Lorain there was waist deep flooding in Gulf Street and Ohio Street near the elementary school.
Multiple thunderstorms move over Lorain County between the 25th and 26th of May. The storms on the 25th saturated the ground, allowing for rapid runoff from storms on the 26th. A storm moved over Lorain County late on the 26th with rainfall rates over an inch per hour. Numerous roads were flooded and several were closed. In Elyria, water several feet deep was reported over Poplar and Olive Streets.
Heavy rain fell over portions of Trumbull County on the 25th and 26th of May. Doppler Radar estimates around two to three inches of rain fell over a 24hr span, with the majority of the rain falling in two seperate showers lasting less than an hour a piece. The runoff from the rainfall overwhelmed the Niles Water Department which had to close due to too much water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyThe tornado archive for Ohio, 2011Warnings in Ohio, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311516, 311515, 309946, 310776, 311209, 311487, 309949, 310777, 311221, 311652, 311654, 311488, 311681, 311429, 311502, 310781, 310782, 311501, 310787, 311236, 311216, 311443, 312409, 311218, 308416, 311484, 311695, 311219, 311678, 308420, 311234, 308439, 311220, 311235, 311518, 311519, 308447, 311571, 311233, 311232, and more.